I apologize for being so MIA lately. I just started taking Lithium.
Lithium: A naturally occurring salt that, in purified form, is used to treat certain psychiatric disorders, especially bipolar disease. The therapeutic level of lithium – the amount needed to treat bipolar disorders – is perilously close to the level that can cause toxicity, so monitoring of blood levels is required. Symptoms of lithium toxicity include diarrhea, vomiting, blurred vision, loss of coordination, and loss of motor control. Treatment of lithium toxicity involves immediately reducing or discontinuing lithium use under medical supervision. [medicinenet.com]
Even though it takes psychological medications weeks to begin working regularly in your body, I immediately had reactions to it. I’ve been experiencing a lot of confusion and disorientation. I thought originally that it was a reaction to my Prozac and the new meds mixing together, but today at the pharmacy, the pharmacist said that it was most likely the lithium.
I’ve had a hard time focusing on anything recently. My girlfriend comments that it’s like I’m not there; I’m not in my head. I say weird things and act strangely.
I’m considering rescheduling my psychiatry appointment and discussing it with her, or calling the health center to see what my blood results were. It’s scary thinking the medication is changing how I see the world. The Prozac has been fine. I haven’t had any real problems with it. Maybe the idea of lithium scares me because it is a more serious medicine in my eyes.